PDA

View Full Version : Amitriptyline and dilated pupils



LauraWoo84
05-02-15, 23:34
Since August I have been taking amitriptyline I was originally given 20mg but it was making me very tired and was sleeping upto 16 hours a day. In September I saw my gp and said I needed to reduce it so we agreed to take 10mg at night, since being on it I have felt more anxious had heart flutters and red blood spot (pin head size) have appeared on my body and I have found that I have been getting a sore throat. I decided on the 8th jan to start reducing the medication to 5mg a night then on the 22nd jan I was taking 5mg every other night. I then started to notice I was getting headaches and got a really strange sensation in my head that can only be described as a brain zap. I then reduced the meds even further by having 5mg every third night and I have noticed that with the headaches my pupils are dilated and not reacting to light very well, which could explain the headaches. I am desperate to come off this medication as I do feel it has made me more anxious. Does anyone know if coming off amitriptyline can cause this sort of side effect, I am due to see a doctor tomorrow. Also does anyone know how long amitriptyline stays in your blood stream after you have taken your final tablet. Any advice would be hugely appreciated, I must admit that since reducing it my anxiety seems to be easing and I am able to think more rationally, it's the most rational I have been in some time.

Thanks x

Pipkin
06-02-15, 07:29
These sound like typical start-up and discontinuation symptoms to me. I've not taken this particular med but I've had similar experiences with others.

As for how long it stays in your system, it has a fairly average half-life and you've been taking it for a while so I'd guess a good few days. Talk it over with your GP but I'd say you'll be through the worst of it within a week.

Good luck

Pip

LauraWoo84
06-02-15, 09:17
These sound like typical start-up and discontinuation symptoms to me. I've not taken this particular med but I've had similar experiences with others.

As for how long it stays in your system, it has a fairly average half-life and you've been taking it for a while so I'd guess a good few days. Talk it over with your GP but I'd say you'll be through the worst of it within a week.

Good luck

Pip

Thanks pip I have had the headaches for probably a week now and the dilated pupils, I see my doctor at 11am I'm really freaking out that it could be a tumour or something that is causing it. I'm finding I'm not sleeping properly either at the moment 😞

Pipkin
06-02-15, 18:37
How did you get on Laura?

Pip

LauraWoo84
07-02-15, 09:12
How did you get on Laura?

Pip

The doc thinks it could be eye strain